Alert archive / California / Wind Advisories in 2009

Wind Advisory 13, NWS Sacramento, CA

April 13, 2009

NWS Sacramento, CA issued this wind advisory at Apr 13, 2009, 4:10 PM PDT. It took effect at Apr 13, 2009, 8:00 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 4:10 PM PDT (23:10 UTC)
In effect from
Apr 13, 2009, 8:00 PM PDT
Expired
Apr 14, 2009, 4:01 PM PDT
In force
20 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 132310
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
410 PM PDT MON APR 13 2009

...STRONG COLD FRONT TO BRING VERY GUSTY WINDS TUESDAY...

AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL DROP OUT OF CANADA
INTO NORTHERN CALIFORNIA TONIGHT AND TUESDAY. BEHIND THE COLD
FRONT...GUSTY NORTHERLY WINDS WILL DEVELOP THROUGHOUT THE VALLEY.
WINDS ARE EXPECTED TO START IN PORTIONS OF THE NORTHERN SACRAMENTO
VALLEY TONIGHT AND WORK THEIR WAY DOWN THE VALLEY TUESDAY
MORNING. STRONG WINDS ARE EXPECTED THROUGH TUESDAY NIGHT BEFORE
TAPERING OFF EARLY WEDNESDAY.

CAZ015-141215-
/O.NEW.KSTO.WI.Y.0013.090414T0300Z-090415T1200Z/
NORTHERN SACRAMENTO VALLEY-
410 PM PDT MON APR 13 2009

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT
FROM 8 PM THIS EVENING TO 5 AM PDT WEDNESDAY.

THE NORTHERLY PRESSURE GRADIENT WILL INCREASE TONIGHT AS A COLD
FRONT MOVES THROUGH THE AREA. STRONG WINDS WILL DEVELOP TONIGHT
PRIMARILY IN TEHAMA COUNTY WITH GUSTS TO 40 MPH POSSIBLE. STRONG
NORTHERLY WINDS WILL DEVELOP IN SHASTA COUNTY TUESDAY MORNING.
THESE WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE
GRADIENT SLOWLY WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ016>018-141215-
/O.NEW.KSTO.WI.Y.0013.090414T1500Z-090415T1200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
410 PM PDT MON APR 13 2009

...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND
CARQUINEZ STRAIT AND DELTA...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO
5 AM PDT WEDNESDAY.

THE NORTHERLY PRESSURE GRADIENT WILL INCREASE TUESDAY MORNING AS
A COLD FRONT MOVES THROUGH THE AREA. STRONG NORTHWESTERLY WINDS
WILL DEVELOP AFTER THE FRONTAL PASSAGE...WITH 20 TO 35 MPH WINDS
AND 45 MPH GUSTS POSSIBLE. THESE GUSTY WINDS WILL CONTINUE
THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT SLOWLY WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ019-141215-
/O.NEW.KSTO.WI.Y.0013.090414T1900Z-090415T1200Z/
NORTHERN SAN JOAQUIN VALLEY-
410 PM PDT MON APR 13 2009

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT
FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY.

THE NORTHERLY PRESSURE GRADIENT WILL INCREASE LATE TUESDAY
MORNING AS A COLD FRONT MOVES THROUGH THE AREA. STRONG
NORTHWESTERLY WINDS WILL DEVELOP AFTER THE FRONTAL PASSAGE...WITH
20 TO 30 MPH WINDS AND 40 MPH GUSTS POSSIBLE. THESE GUSTY WINDS
WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT
SLOWLY WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS76 KSTO 140431
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
931 PM PDT MON APR 13 2009

...COLD WEATHER SYSTEM TO BRING VERY GUSTY WINDS TUESDAY...

AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL DROP OUT OF CANADA
INTO NORTHERN CALIFORNIA TONIGHT AND TUESDAY. BEHIND THIS SYSTEM...GUSTY
NORTHERLY WINDS WILL DEVELOP THROUGHOUT THE VALLEY. WINDS ARE
EXPECTED TO START IN PORTIONS OF THE NORTHERN SACRAMENTO VALLEY
TONIGHT AND AND WORK THEIR WAY DOWN THE VALLEY TUESDAY MORNING.
STRONG WINDS ARE EXPECTED THROUGH TUESDAY NIGHT BEFORE TAPERING
OFF EARLY WEDNESDAY.

CAZ015-141245-
/O.EXT.KSTO.WI.Y.0013.000000T0000Z-090415T1200Z/
NORTHERN SACRAMENTO VALLEY-
931 PM PDT MON APR 13 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT
WEDNESDAY FOR THE NORTHERN SACRAMENTO VALLEY. 

LOCALLY BREEZY NORTH WINDS WILL CONTINUE TONIGHT PRIMARILY IN
TEHAMA COUNTY WITH GUSTS TO AROUND 30 MPH EXPECTED. THE WINDS WILL
INCREASE AND BECOME MORE WIDESPREAD STARTING TUESDAY MORNING WITH
THE STRONGER WINDS SPREADING NORTHWARD INTO SHASTA COUNTY. NORTH
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. THESE
WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT
SLOWLY WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ016>018-141245-
/O.CON.KSTO.WI.Y.0013.090414T1500Z-090415T1200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
931 PM PDT MON APR 13 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT
WEDNESDAY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND DELTA. 

A NORTHERLY PRESSURE GRADIENT WILL INCREASE TUESDAY MORNING AS A
LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. STRONG NORTHWESTERLY
WINDS WILL DEVELOP WITH WINDS 20 TO 35 MPH EXPECTED WITH GUSTS TO
45 MPH POSSIBLE. THESE GUSTY WINDS WILL CONTINUE THROUGH TUESDAY
NIGHT AS THE PRESSURE GRADIENT SLOWLY WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ019-141245-
/O.CON.KSTO.WI.Y.0013.090414T1900Z-090415T1200Z/
NORTHERN SAN JOAQUIN VALLEY-
931 PM PDT MON APR 13 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 5 AM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 5 AM PDT
WEDNESDAY FOR THE NORTHERN SAN JOAQUIN VALLEY.

A NORTHERLY PRESSURE GRADIENT WILL INCREASE LATE TUESDAY MORNING
AS A LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. STRONG
NORTHWESTERLY WINDS WILL DEVELOP...WITH 20 TO 30 MPH WINDS
EXPECTED AND GUSTS TO 40 MPH POSSIBLE. THESE GUSTY WINDS WILL
CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT SLOWLY
WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KSTO 141133
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
433 AM PDT TUE APR 14 2009

...COLD WEATHER SYSTEM TO BRING VERY GUSTY WINDS TUESDAY...

.AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
CALIFORNIA TODAY. BEHIND THIS SYSTEM...GUSTY NORTHERLY WINDS WILL
DEVELOP THROUGHOUT THE VALLEY. GUSTY NORTH WINDS WILL WORK THEIR
WAY DOWN THE SACRAMENTO VALLEY THIS MORNING AND INTO THE SAN
JOAQUIN VALLY AROUND MIDDAY. THE WINDS ARE EXPECTED TO DECREASE
THIS EVENING. 

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT:
HTTP://WEATHER.GOV/SACRAMENTO.


CAZ017-018-150300-
/O.EXT.KSTO.WI.Y.0013.090414T1500Z-090415T0600Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
433 AM PDT TUE APR 14 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR THE SOUTHERN SACRAMENTO VALLEY AND
DELTA AREA.

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP LATER THIS MORNING
AND CONTINUE THIS AFTERNOON AND INTO THE EVENING. SUSTAINED WINDS
20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED. WINDS WILL
DECREASE LATER THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ015-016-150300-
/O.EXT.KSTO.WI.Y.0013.000000T0000Z-090415T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
433 AM PDT TUE APR 14 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. 

STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE THIS MORNING AND
CONTINUE THIS AFTERNOON AND INTO THE EARLY EVENING. SUSTAINED
WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED. WINDS
WILL DECREASE AFTER SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ019-150300-
/O.EXT.KSTO.WI.Y.0013.090414T1900Z-090415T0600Z/
NORTHERN SAN JOAQUIN VALLEY-
433 AM PDT TUE APR 14 2009

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING FOR THE NORTHERN SAN JOAQUIN VALLEY. 

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP DURING THE LATE 
MORNING OR EARLY AFTERNOON AND CONTINUE INTO THE EVENING.
SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE
EXPECTED. WINDS WILL DECREASE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
JHM
000 
WWUS76 KSTO 142301
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
401 PM PDT TUE APR 14 2009


CAZ017>019-150015-
/O.CAN.KSTO.WI.Y.0013.000000T0000Z-090415T0600Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
401 PM PDT TUE APR 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY...THE CARQUINEZ STRAIT
AND DELTA AND THE NORTHERN SAN JOAQUIN VALLEY.

A COLD LOW PRESSURE SYSTEM DROPPING SOUTHWARD INTO NORTHERN
CALIFORNIA IS BRINGING BREEZY NORTH WINDS TO THE AREA TODAY BUT
WINDS HAVE REMAINED GENERALLY UNDER ADVISORY CRITERIA. THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED. THE BREEZY WINDS WILL
CONTINUE THROUGH THE EVENING AND ARE EXPECTED TO GRADUALLY
DECREASE THROUGH THE NIGHT. 

$$

CAZ015-016-150015-
/O.CAN.KSTO.WI.Y.0013.000000T0000Z-090415T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
401 PM PDT TUE APR 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY.

A COLD LOW PRESSURE SYSTEM DROPPING SOUTHWARD INTO NORTHERN
CALIFORNIA IS BRINGING BREEZY NORTH WINDS TO THE AREA TODAY BUT
WINDS HAVE REMAINED GENERALLY UNDER ADVISORY CRITERIA. THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED. THE BREEZY WINDS WILL
CONTINUE THROUGH THE EVENING AND ARE EXPECTED TO GRADUALLY
DECREASE THROUGH THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 9:00 AM PDT, 7 hours 10 minutes earlier.

Area forecast discussion, Apr 13, 9:00 AM PDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT MON APR 13 2009

.DISCUSSION...
NORTHERN CALIFORNIA IS CURRENTLY IN BETWEEN STORM SYSTEMS. A FRONT
PUSHED INTO THE PACIFIC NORTHWEST YESTERDAY...WHICH DID NOTHING MORE
THAN SPREAD A FEW HIGH CLOUDS THROUGH THE AREA. TO THE SOUTH A WEAK
WAVE IS APPROACHING SOUTHERN CALIFORNIA THOUGH NO PRECIPITATION IS
EXPECTED. TEMPERATURES THIS MORNING ARE RUNNING A FEW DEGREES WARMER
THAN YESTERDAY...ALTHOUGH EXPECT HIGHS THIS AFTERNOON TO END UP
COOLER THAN YESTERDAYS UNDER A SLIGHTLY COOLER AIRMASS. EYES ARE NOW
TURNING TOWARDS AN UPPER LOW CURRENTLY SITUATED OVER BRITISH
COLUMBIA. THIS SYSTEM WILL DIVE INTO NORTHERN CALIFORNIA BY TUESDAY
MORNING...SPREADING UNSEASONABLY COLD AIR INTO THE AREA. WINDS ON
THE BACK SIDE OF THE FRONT WILL BE STRONG AND GUSTY...WILL MOSTLY
LIKELY BE ISSUING WIND ADVISORIES FOR PORTIONS OF THE CENTRAL VALLEY
WITH THE AFTERNOON FORECAST PACKAGE. TIMING OF THE FRONTAL PASSAGE
WILL BE KEY TO HOW STRONG THE WINDS WILL GET. IF THE FRONT MOVES
THROUGH THE AREA EARLY TUESDAY MORNING...A LOW LEVEL INVERSION MAY
KEEP WINDS FROM MIXING DOWN TO THE SURFACE...WHEREAS A LATER FROPA
WILL CERTAINLY ENCOURAGE STRONGER WINDS. WILL TACKLE THESE ISSUES
TODAY ALONG WITH A TRICKY TEMPERATURE FORECAST. FOR NOW...NOT
EXPECTING ANY UPDATES TO THE CURRENT FORECAST.  DANG

. PREVIOUS DISCUSSION...
BIG WX CHANGES ON THE WAY FOR INTERIOR NORCAL AS TWO WX SYSTEMS
APPROACH THE REGION...A MILDER SYSTEM PASSING TO THE S...AND A
COLDER SYSTEM FROM THE GULF OF AK/NERN PAC THAT WILL IMPACT THE AREA
FOR A COUPLE OF DAYS EARLY THIS WEEK. FIRST...THE SYSTEM PASSING
JUST TO OUR S IS CURRENTLY LOCATED VCNTY 30N/135W AND IS PRECEDED BY
A SWATH OF CLOUDINESS THAT IS TAPPING A ONE INCH PW PLUME THAT
EXTENDS WEST OF 130W ALONG 35N. THIS SYSTEM IS AN OPEN WAVE THAT IS
FORECAST TO MOVE ACROSS THE SRN HALF OF CA...BEING SHUNTED S OF
INTERIOR NORCAL BY THE COLDER/STRONGER/DIGGING GOA/NERN PAC SYSTEM.
THE OPEN WAVE SYSTEM WILL SPREAD HIGH CLOUDINESS OVER MAINLY THE SRN
PORTION OF OUR FORECAST AREA...WHILE THE THE STRONGER UPSTREAM
SYSTEM PUSHES A WEAKENING COLD FRONT ACROSS THE AREA TODAY...TURNING
IT A LITTLE COOLER AND SHIFTING WINDS TO THE NW OVER OUR AREA. LOW
TO MID LEVEL THICKNESSES SUGGEST ABOUT 5-7 DEGS COOLER OVER OUR NRN
ZONES...WITH LESS COOLING FURTHER S. THERE ARE A FEW LIGHT SHOWERS
WITH THE FRONT...BUT THEY ARE NOT EXPECTED TO REACH THE INTERIOR DUE
TO LIMITED MOISTURE. THE GFS CROSS SECTION REVEALS VERY LOW TOPPED
CLOUDINESS...AND MUCH OF IT NOT MAKING IT OVER THE COASTAL RANGE
TODAY.

IT IS THE STRONGER WX SYSTEM FROM THE GOA/NERN PAC THAT WILL BE
GIVING US THE BIG WX CHANGES EARLY THIS WEEK. THE SHORT TERM MODELS
INDICATE THE UPPER LEVEL JET DIGGING ON THE BACK SIDE OF THIS SYSTEM
WILL DRIVE A STRONG VORT MAX SEWD ACROSS INTERIOR NORCAL ON
TUE...WITH A DEEP WINTER-LIKE CLOSED LOW FORMING OVER NV. FOR THE
MOST PART...THIS WILL BE A DRY SYSTEM...BUT IR IMAGERY INDICATES A
600 MILE WIDE DECK OF STRATO-CU ON THE BACKSIDE OF THIS SYSTEM THAT
IS LIKELY TO SPREAD SEWD DUE TO THE LARGER SYNOPTIC SCALE FEATURES.
AS THIS LOWER LEVEL MOISTURE WORKS SEWD WITH THE VORT MAX...IT IS
LIKELY TO GET LIFTED OVER THE SIERNEV SQUEEZING OUT A FEW LIGHT
SHOWERS OVER THE W SLOPES SIERNEV. MEANWHILE...THE CROSS MTN NWLY
AND DOWNSLOPE FLOW OFF THE COASTAL RANGE WILL TEND TO ERODE THE
CLOUDS ON THE LEE-SIDE OF THE COASTAL RANGE. THE VORT MAX WILL PUSH
A VIGOROUS COLD FRONT ACROSS THE AREA WITH DRASTIC COOLING AND
BLUSTERY NLY WINDS. LOW LEVEL THICKNESS AND 850 MBS TEMPS ARE
FORECAST TO DROP BELOW 540 DAM...AND 0 DEG C RESPECTIVELY OVER
INTERIOR NORCAL ON TUE. SOME UNSEASONABLY CHILLY AIR IS FORECAST TO
BE OVER INTERIOR NORCAL WITH MAX TEMPS SOME 10 TO 20 DEG BELOW
NORMAL ON TUE. THE STRONG CAA WILL STEEPEN LAPSE RATES LATER TONIGHT
AND ESPECIALLY TUE MORNING...RESULTING IN BLUSTERY NLY WINDS. THE
NAM 925 MBS FORECAST A BAND OF 40-45 KTS OVER THE CENTRAL SAC VLY
AROUND 15Z TUE...STRONG ENOUGH FOR A POTENTIAL WIND ADVSRY SITUATION
SHOULD THIS SCENARIO DEVELOP. ALTHOUGH THESE WINDS DECREASE DURING
THE DAY...THE STEEPENING LAPSE RATES WILL ALLOW DOWNWARD MOMENTUM
TRANSPORT TO DEVELOP THE BLUSTERY /SOME MIGHT CALL THEM ANNOYING/
NLY WINDS OVER THE AREA.

AFTER THE VORT MAX AND COLD FRONT MOVE THROUGH THE AREA...STRONG
CYCLONIC FLOW WILL LINGER OVER NORCAL AS THE UPPER LOW MOVES ACROSS
NV. WE HAVE MAINTAINED SOME FLURRIES OVER THE SIERNEV DUE TO THE
STRONG CYCLONIC FLOW...OR POSSIBLE SPILL-OVER FROM THE E SIDE OF THE
SIERNEV CREST. OTHERWISE THERE WILL BE A DECREASE IN NLY WINDS AND A
SLIGHT MODERATION IN TEMPS AS THE UPPER LOW FILLS AS IT MOVES EWD
ACROSS NV. THIS WILL BE FOLLOWED BY A WARMING TREND.     JHM

.EXTENDED DISCUSSION (THURSDAY THROUGH MONDAY)...
UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE WEST COAST
STARTING THURSDAY AND INITIATE A WARMING TREND. EXPECT A GOOD 10
DEGREE JUMP BETWEEN MAX TEMPS FROM THURS TO FRIDAY. HIGH
TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL FRIDAY THROUGH MONDAY
WITH TEMPERATURES AROUND 80 IN THE CENTRAL VALLEY AND IN THE 60S
OVER THE HIGHER ELEVATIONS. WARMING TREND WILL PEAK FRIDAY AND
SATURDAY AS THE RIDGE AXIS IS DIRECTLY OVER INTERIOR CALIFORNIA.

&&

.AVIATION...
WEAK FRONTAL BOUNDARY WILL BE MOVING THROUGH THE SOUTHERN SACRAMENTO
VALLEY BY 18Z MONDAY. OTHERWISE...VFR CONDITIONS WITH A FEW TO
SCATTERED CLOUDS OVER THE NEXT 24 HOURS. NORTHERLY GRADIENT FROM MFR
TO RDD WILL BE INCREASING AFTER 00Z TUESDAY...INCREASING THE WINDS
FROM 10 TO 20 KNOTS IN THE NORTHERN SACRAMENTO VALLEY. EXPECT THIS
GRADIENT TO INCREASE AND REACH THE CENTRAL AND SOUTHERN SACRAMENTO
VALLEY TONIGHT INTO MID MORNING TUESDAY. THEREFORE...LOOK FOR BREEZY
CONDITIONS ALONG THE SACRAMENTO VALLEY WITH LOCALLY MODERATE TO
STRONG GUSTS STARTING BETWEEN 09-12Z TUESDAY. GARCIA

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 13, 7:00 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT MON APR 13 2009

CAZ013>019-063-064-066>069-141400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

BLUSTERY NORTHERLY WINDS AND MUCH COLDER TEMPERATURES ARE EXPECTED
TUESDAY AND WEDNESDAY. A WARMING TREND IS EXPECTED LATER IN THE
WEEK.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.